Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 10, 2007, 7:10 AM CDT for Osage County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 7:10 AM CDT (12:10 UTC)
- Expired
- Sep 10, 2007, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 101213 FFWTSA OKC113-101515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 710 AM CDT MON SEP 10 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1015 AM CDT * AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN WEST OF HOMINY ABOUT 6 TO 10 MILES IN CENTRAL OSAGE COUNTY. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 4 TO 6 INCHES INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1015 AM CDT. * THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE OSAGE COUNTY...WEST OF HOMINY. WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. LAT...LON 3647 9671 3636 9653 3647 9634 3657 9643 $$
1 follow-up statement
000 WGUS74 KTSA 101234 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 733 AM CDT MON SEP 10 2007 OKC113-101515- OSAGE OK- 733 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR CENTRAL OSAGE COUNTY... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN NEAR CENTRAL OSAGE COUNTY. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 4 TO 6 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1015 AM CDT. EXPECT SIGNIFICANT RISES ALONG SYCAMORE CREEK...BUG CREEK...AND NICICOLA CREEK. FLOODING WAS REPORTED ON HIGHWAY 20...BETWEEN HOMINY AND RALSTON... BY THE OSAGE COUNTY SHERIFFS OFFICE. THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. LAT...LON 3647 9671 3636 9653 3647 9634 3657 9643 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:02 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 10, 3:02 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 302 AM CDT MON SEP 10 2007 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL AND NORTHEAST OKLAHOMA THIS MORNING IN A LARGE AREA OF ISENTROPIC UPGLIDE ALONG THE 305K LAYER. THIS ASCENT IS BEING FURTHER ENHANCED BY A WEAK MID-LEVEL SHORTWAVE MAKING ITS WAY ACROSS CENTRAL OKLAHOMA THIS MORNING. NOT TO MENTION THE SURFACE COLD FRONT THAT IS CURRENTLY NEAR A KSGF-KSWO-KCSM LINE. THE COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TODAY AS A 500 MB TROF CURRENTLY ACROSS THE NORTHERN PLAINS DRIVES TO THE SOUTH AND EAST. WILL KEEP CHANCE TO LIKELY POPS IN THE FORECAST FOR TODAY IN ASSOCIATION WITH THE COLD FRONT. WILL FAVOR THE GFS SOLUTION OF MOVING THE 500 MB TROF THROUGH THE REGION TONIGHT AND INTO EARLY TUESDAY. THE GFS IS IN BETTER AGREEMENT WITH THE UKMET/CANADIAN AND ECMWF IN HANDLING THIS FEATURE. THEREFORE...I WILL CUT OFF PRECIP LATE TONIGHT. CONDITIONS WILL BE NOTICEABLY COOLER AND DRIER TUESDAY INTO WEDNESDAY AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL WARM ON THURSDAY AS THE LOW LEVEL WINDS BECOME SOUTHERLY IN ADVANCE OF THE NEXT COLD FRONT THAT WILL MOVE THROUGH THE AREA ON FRIDAY. AT THIS TIME...I WOULD TEND TO FAVOR THE CANADIAN AND ECMWF SLOWER SOLUTIONS OF BRINGING THE FRONT THROUGH DURING THE DAY ON FRIDAY. THE GFS IS A LITTLE FASTER AND IS BRINGING THE FRONT THROUGH THURSDAY NIGHT. THIS WILL LIKELY HAVE A HUGE IMPACT ON HIGH TEMPERATURES ON FRIDAY AS THIS IS A RATHER IMPRESSIVE COLD FRONT. WILL GO WITH CHANCE POPS ON FRIDAY IN ASSOCIATION WITH THIS FRONTAL PASSAGE. PLEASANT CONDITIONS ARE EXPECTED NEXT WEEKEND WITH A SLIGHT WARMING TREND ON SUNDAY AS THE SURFACE HIGH SHIFTS TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 60 77 56 / 40 20 10 10 FSM 87 66 82 59 / 50 30 10 10 MLC 83 64 80 57 / 50 30 10 10 BVO 79 56 78 49 / 30 20 10 10 FYV 82 60 76 50 / 30 20 10 10 BYV 82 58 75 52 / 30 20 10 10 MKO 82 60 77 56 / 40 30 10 10 MIO 81 55 77 53 / 30 20 10 10 F10 80 61 77 56 / 50 30 10 10 HHW 86 68 82 61 / 70 50 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....10
Hazardous weather outlook, Sep 10, 5:01 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT MON SEP 10 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT MON SEP 10 2007 ...SMALL RISK OF SEVERE WEATHER TODAY AND THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND PORTIONS OF EASTERN OKLAHOMA. ONSET...LATE THIS MORNING...ENDING THIS EVENING. DISCUSSION... THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS...BEGINNING LATE THIS MORNING OVER NORTHWEST ARKANSAS AND PORTIONS OF EASTERN OKLAHOMA...GENERALLY SOUTHEAST OF INTERSTATE 44. A WEAK FRONT WILL MOVE SOUTHEAST THROUGH THE AREA TODAY AND THIS EVENING...PROVIDING THE CHANCE FOR THUNDERSTORMS. INSTABILITY WILL BE MARGINAL...WITH CAPE VALUES BETWEEN 800 AND 1500...BUT MAY BE SUFFICIENT FOR A FEW ISOLATED THUNDERSTORMS TO PRODUCE SEVERE SIZED HAIL ALONG WITH WIND GUSTS OF 50 TO 60 MPH. WIND SHEAR SHOULD BE WEAK...SO SUPERCELLS ARE NOT EXPECTED. THE SEVERE THREAT WILL BE GREATEST FROM MID AFTERNOON INTO EARLY EVENING SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER. THE LIMITED RISK WILL END THIS EVENING AS MORE STABLE AIR MOVES INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED...AS ANY SEVERE WEATHER SHOULD BE QUITE ISOLATED AND UNORGANIZED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG COLD FRONT WILL MOVE INTO OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY...PROVIDING A CHANCE OF THUNDERSTORMS. AT THIS TIME...IT APPEARS THE AIRMASS WILL NOT BE UNSTABLE ENOUGH TO PRODUCE SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:32 AM CDT | Flash Flood Warning | TSA | Pawnee | 118 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.